Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor Tolerance

Posted by tillman on May 31, 1999, at 0:13:06

In reply to Re: Effexor Tolerance, posted by Mark on March 25, 1999, at 6:06:27

> 75 mg of Effexor is a very low dose. It certainly
> pooped out relative to it's normal effectiveness
> for you, but the dose of immediate release Effexor
> can go over 400 mg and the dose of extended
> release Effexor over 200 (and probable over 400
> like the immediate release form (it just wasn't
> studied enough at that dose)). I certainly
> wouldn't give up on a med that worked when you
> are far from the maximum dose (note also, that
> many psychiatrists prescribe it at even higher
> doses than I listed above).
> As far as "withdrawal." There is indeed a
> phenomena known as SSRI discontinuation syndrome
> (SSRI being serotonin-specific reuptake inhibiter).
> SSRI's include Prozac, Paxil, Zoloft...(Effexor
> is similar but slightly different).
> Discontinuation symptoms are real and uncomfortable
> and, with some of the antidepressants listed
> above, they can be difficult to avoid.
> This said, discontinuation symptoms are not the
> same as withdrawal symptoms---antidepressants
> are not addictive and do not cause withdrawal
> symptoms like alcohol, caffeine, nicotine or
> heroin...The discontinuation symptoms are thought
> to be the result of changes in serotonin levels
> that make people feel like they are going through
> a bad flu. Discontinuation symptoms are not
> dangerous in any way. Effexor can also have
> discontinuation symptoms. The only way to avoid
> them is to taper the medications slowly.
> Still, I wouldn't worry about them, they are mostly
> nuisance problems.
> > > I have been taking 75 mg. of effexor a day for 2 years. I believe it may have lost its effect. I have heard that Prozac 'poops out' after awhile and people have to increase their dosage. Has anyone had this experience with effexor?
> > >
> > I have had the same experience with most medications, especially the ones considered SSRIs. They would all work for some variable time and then "poop out" even with increased dosage. See my posting "Naltrexone for SSRI poop out" in February to see what finally worked for me. Wayne

Thanks a lot Mark for your informative and encouraging reply. I was having computer problems and am now just getting your reply. I have upped 25 mg to 100 mgs daily and it has helped so far. Thanks again.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:tillman thread:3700